Alert archive / Nebraska / Tornado Warnings in 2010

Tornado Warning 44, NWS Cheyenne, WY

July 6, 2010Cheyenne County, Nebraska

NWS Cheyenne, WY issued this tornado warning at Jul 6, 2010, 5:56 PM MDT for Cheyenne County, Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2010, 5:56 PM MDT (23:56 UTC)
Expired
Jul 6, 2010, 6:45 PM MDT
In force
49 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 154 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 6:14 PM MDTHAIL 0.53 N Sidney, NESOME PEA SIZED.
Jul 6, 6:27 PM MDTHAIL 0.58 Ne Sidney, NEGROUND IS COVERED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:50 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2693 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WFUS55 KCYS 062356
TORCYS
NEC033-070045-
/O.NEW.KCYS.TO.W.0044.100706T2356Z-100707T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
556 PM MDT TUE JUL 6 2010

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 645 PM MDT

* AT 552 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR
  SIDNEY. DOPPLER RADAR SHOWED THIS TORNADO MOVING TO THE NORTHEAST AT 
  20 MPH. THIS WARNING EXTENDS THE EARLIER TORNADO WARNING THAT WAS IN 
  EFFECT FOR WESTERN CHEYENNE COUNTY.   

* LOCATIONS IMPACTED INCLUDE...
  SIDNEY  
  GURLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4137 10296 4125 10278 4112 10303 4118 10311
TIME...MOT...LOC 2354Z 225DEG 17KT 4118 10300

$$

MSW
2 follow-up statements
596 
WWUS55 KCYS 070012
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
612 PM MDT TUE JUL 6 2010

NEC033-070045-
/O.CON.KCYS.TO.W.0044.000000T0000Z-100707T0045Z/
CHEYENNE NE-
612 PM MDT TUE JUL 6 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHEYENNE COUNTY
UNTIL 645 PM MDT...

AT 602 PM MDT...TRAINED WEATHER SPOTTERS REPORTED STRONG ROTATION IN 
THE CLOUDS ON THE EAST SIDE OF SIDNEY. A TORNADO IS POSSIBLE AT ANY
TIME FROM THIS SEVERE THUNDERSTORM. THE SEVERE THUNDERSTORM WAS 
MOVING TO THE EAST AT 20 MPH.  

IN ADDITION...AT 556 PM THE SIDNEY AIRPORT RECORDED A THUNDERSTORM
OUTFLOW WIND GUSTS TO 71 MPH.  

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL CHEYENNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS POSSIBLE JUST TO THE EAST OF SIDNEY. TAKE 
COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY 
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...
MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING 
DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4119 10306 4121 10285 4112 10303 4113 10304
TIME...MOT...LOC 0007Z 225DEG 17KT 4120 10292

$$

MSW
872 
WWUS55 KCYS 070042
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
642 PM MDT TUE JUL 6 2010

NEC033-070052-
/O.EXP.KCYS.TO.W.0044.000000T0000Z-100707T0045Z/
CHEYENNE NE-
642 PM MDT TUE JUL 6 2010

...THE TORNADO WARNING FOR CENTRAL CHEYENNE COUNTY HAS BEEN CANCELLED...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING IS NOW IN 
EFFECT FOR SOUTHEAST CHEYENNE COUNTY. 

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM FOR THE WESTERN 
NEBRASKA PANHANDLE. 

LAT...LON 4119 10306 4121 10285 4112 10303 4113 10304
TIME...MOT...LOC 0042Z 225DEG 17KT 4130 10274

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jul 6, 2:49 PM MDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 6, 2:49 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
249 PM MDT TUE JUL 6 2010

.SHORT TERM...TONIGHT THROUGH THURSDAY...CURRENT KCYS RADAR LOOP
SHOWS TSTORMS DEVELOPING NORTH OF A COLD FRONTAL BOUNDARY
WHICH BASICALLY EXTENDS ALONG I80 FROM LARAMIE TO JUST NORTH OF
SIDNEY NEBRASKA. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9
PM TONIGHT FOR LARGE HAIL AND THE POTENTIAL FOR DAMAGING WINDS
LATER...THEREFORE WILL KEEP DISCUSSION BRIEF. EXPECT SINGLE CELL
TSTORMS TO GRADUALLY BECOME MORE ORGANIZED WITH SUPER CELL
DEVELOPMENT LIKELY BY LATER THIS AFTERNOON. AS COLD POOL INTENSITY
STRENGTHENS BY EARLY THIS EVENING...EXPECT TSTORMS TO BECOME MORE
WIDESPREAD WITH BOW ECHO AND SQUALL LINE FORMATION
EXPECTED...ESPECIALLY ACROSS FAR EASTERN WYOMING AND INTO WESTERN
NEBRASKA. HEAVY RAINFALL WITH THEN BECOME A MAJOR CONCERN SINCE
MANY AREAS SOUTH OF THE PINE RIDGE HAVE ALREADY RECEIVED 2 TO 4
INCHES OF RAINFALL LAST WEEKEND...PLEASE SEE HYDROLOGY SECTION FOR
MORE INFORMATION. MODELS SHOW THE COLD FRONT PUSHING SOUTH OF THE
AREA TONIGHT RESULTING IN MUCH COOLER CONDITIONS ACROSS THE AREA
ON WEDNESDAY AND POSSIBLY LINGERING INTO THURSDAY. HIGH TEMPS MAY
STRUGGLE TO REACH 60 ACROSS THE HIGH PLAINS WITH MID TO UPPER 60S
ACROSS WESTERN NEBRASKA. INCLUDED PATCHY FOG IN THE FORECAST FOR
LATE TONIGHT AND EARLY WEDNESDAY ACROSS LARAMIE AND PORTIONS OF
ALBANY COUNTY AS A LOW STRATUS DECK SETTLES OVER THE AREA MAINLY
EAST OF THE LARAMIE RANGE. SHOWERS AND AFTERNOON TSTORMS ARE
EXPECTED TO CONTINUE...ESPECIALLY IN THE MOUNTAINS AND NEAR THE
COLORADO BORDER WEDNESDAY AND THURSDAY WITH A RELATIVELY STRONG
UPPER LEVEL JET REMAINING OVER THE AREA ALONG WITH DAYTIME
INSTABILITY. HOWEVER...THE SEVERE WEATHER POTENTIAL IS MINIMAL
WEDNESDAY AND THURSDAY DUE TO THE COOLER TEMPS AND LOW CLOUDS.
LOWERED MAX TEMPS WEDNESDAY AND THURSDAY A FEW MORE DEGREES.
INCREASED POP TONIGHT ACROSS THE WHOLE AREA...AND WEDNESDAY AND
THURSDAY ALONG THE COLORADO BORDER.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...LEANED TOWARDS THE
ECMWF FOR THE EXTENDED FORECAST. WEST FLOW WILL CONTINUE ALOFT ON
FRI AND FRI NIGHT AS THE UPPER RIDGE WEAKENS AND FLATTENS OUT. AN
UPPER TROUGH WILL REMAIN OFF THE WEST COAST AT THIS TIME. DIURNAL
THUNDERSTORMS WILL CONTINUE ONCE AGAIN ON FRI. FOR SAT...THE UPPER
TROUGH WILL BEGIN TO MOVE INLAND. WARMER TEMPERATURES WILL OCCUR
OVER THE CWA AND MOST OF THE AREA WILL BE CAPPED...WITH THE
EXCEPTION OF THE NORTHERN ZONES...WHERE A SLIGHT CHANCE OF LATE
DAY THUNDERSTORMS WILL STILL BE POSSIBLE. THE UPPER TROUGH MOVING
INLAND FROM THE WEST COAST WILL WEAKEN ON SUN AND SUN NIGHT AS IT
CONTINUES TO PUSH EASTWARD. 500 MB HEIGHTS WILL DECREASE OVER THE
CWA ON SUNDAY AND AFTERNOON INSTABILITY ALONG WITH MID LEVEL
MOISTURE WILL RESULT IN A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS
ACROSS THE FORECAST AREA. FINALLY FOR MON...THE WEAKENED UPPER
TROUGH AXIS WILL MOVE ACROSS THE CWA WITH NW FLOW DEVELOPING ALOFT
AFTER THE TROUGH PASSES. A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS CAN BE EXPECTED AHEAD OF THE UPPER TROUGH. HIGH
TEMPERATURES WILL BE FROM 4 TO 9 DEGREES BELOW NORMAL ON FRI...AND
AROUND NORMAL FOR SAT THROUGH TUES.
&&

.AVIATION...18Z TAFS...CHALLENGE THIS PERIOD WILL BE THE
INITIATION OF THUNDERSTORMS FOR ALL THE SITES. BELIEVE TOWERING
CUMULUS WILL FORM BY 20Z ACROSS THE AREA. CURRENT VISIBLE
SATELLITE SUPPORTS THIS REASONING AS CUMULUS CLOUDS ARE ALREADY
FORMING OFF OF THE MOUNTAINS. THUNDERSTORMS WILL FIRST FORM OVER
THE WESTERN SITES DURING MID AFTERNOON AND WORK THEIR WAY EASTWARD
DURING THE LATE AFTERNOON AND EVENING. MEANWHILE WINDS WILL BE
FROM THE EAST OVERNIGHT CAUSING LOW STRATUS TO LINGER WELL INTO
MID DAY TOMORROW. IFR AND LIFR CONDITIONS WILL RESULT AFTER
MIDNIGHT.
&&

.FIRE WEATHER...FIRE WEATHER CONCERNS REMAIN MINIMAL THROUGH THE
WEEK WITH HEAVY RAINFALL AND COOLER TEMPERATURES EXPECTED BY
WEDNESDAY. THERE IS A DAILY CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS ACROSS MOST OF THE AREA THROUGH NEXT WEEKEND
AS SEVERAL UPPER LEVEL DISTURBANCES MOVE ACROSS THE ROCKIES.
ALTHOUGH THE FUELS ACROSS THE NORTHERN LARAMIE RANGE EASTWARD INTO
THE HIGH PLAINS HAVE PARTIALLY CURED...HUMIDITIES WILL REMAIN
HIGH WITH MORE PRECIP EXPECTED THIS WEEK.
&&

.HYDROLOGY...UPSTREAM RELEASES FROM RESERVOIRS IN EASTERN WYOMING
WILL KEEP THE NORTH PLATTE RIVER NEAR HENRY NEBRASKA JUST ABOVE
FLOOD STAGE FOR MUCH OF THE UPCOMING WEEK.

OTHERWISE...MAIN CONCERN WILL BE FOR HEAVY RAIN POTENTIAL ACROSS
FAR EASTERN WYOMING AND THE PANHANDLE OF NEBRASKA LATE THIS
AFTERNOON THROUGH TONIGHT AS THUNDERSTORMS BECOME WIDESPREAD. MUCH
OF THE SOUTHERN PANHANDLE HAS RECEIVED 2 TO 4 INCHES OF RAIN OVER
THE PAST FEW DAYS...AND ADDITIONAL RAINFALL OVER THE ALREADY
SATURATED SOIL CONDITIONS MAY AGGRAVATE SFC FLOODING. SO...GIVEN
QPF VALUES IN THE 0.75 TO 1.25 INCH RANGE...AND LIKELY LOCALLY
MORE WITHIN THE HEAVIEST STORMS...WILL CONTINUE A FLASH FLOOD
WATCH THROUGH 07/12Z. SOME LOCATIONS MAY RECEIVE FLASH FLOODING
WITH AS LITTLE AS A HALF AN INCH OF RAINFALL DUE TO VERY SATURATED
CONDITIONS NEAR THE NORTH PLATTE RIVER VALLEY AND POINTS SOUTH.
&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR NEZ002-NEZ003-NEZ019-
     NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...TJT
LONG TERM/AVIATION...LUNDQUIST
Hazardous weather outlook, Jul 6, 2:08 PM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
208 PM MDT TUE JUL 6 2010

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-115>119-
071130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
208 PM MDT TUE JUL 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AND THEN
CONTINUE INTO THE EVENING. SOME OF THE STORMS MAY BE SEVERE WITH
LARGE HAIL...DAMAGING THUNDERSTORM WINDS AND HEAVY RAINFALL. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR THE WESTERN
NEBRASKA PANHANDLE AS WELL AS GOSHEN...PLATTE AND LARAMIE COUNTIES
IN SOUTHEAST WYOMJING. HEAVY RAIN WILL INCREASE THE FLOODING
POTENTIAL...ESPECIALLY IN THE NEBRASKA PANHANDLE WHERE SATURATED
SOIL CONDITIONS EXIST. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
WESTERN NEBRASKA PANHANDLE THROUGH 6 AM WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-105-109>114-071130-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
208 PM MDT TUE JUL 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND
EARLY EVENING. SMALL HAIL AND WIND GUSTS UP TO 45 MPH WILL OCCUR
WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON AND
TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Local storm report, Jul 6, 5:10 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             5 NE CHEYENNE           41.20N 104.72W
07/06/2010  E0.50 INCH       LARAMIE            WY   PUBLIC

&&

BCHAPMAN
Local storm report, Jul 6, 5:19 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TORNADO          8 S POTTER              41.10N 103.31W
07/06/2010                   CHEYENNE           NE   PUBLIC

            TORNADO REPORTED ON THE GROUND NEAR ROAD 12 SOUTH OF
            POTTER BY PUBLIC.

0506 PM     TORNADO          8 S POTTER              41.10N 103.31W
07/06/2010                   CHEYENNE           NE   PUBLIC

            TORNADO REPORTED ON THE GROUND NEAR ROAD 12 SOUTH OF
            POTTER BY PUBLIC.

&&

DSIUTA
Special weather statement, Jul 6, 5:41 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
541 PM MDT TUE JUL 6 2010

NEZ021-055-070045-
CHEYENNE NE-MORRILL NE-
541 PM MDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRILL AND EXTREME
NORTHEASTERN CHEYENNE COUNTIES UNTIL 645 PM MDT...

AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF LISCO...OR 29 MILES NORTHEAST OF
SIDNEY...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL SOUTHEASTERN MORRILL COUNTY THROUGH 645 PM MDT
RURAL EASTERN MORRILL COUNTY THROUGH 645 PM MDT

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Special weather statement, Jul 6, 5:42 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT TUE JUL 6 2010

WYZ104-105-109-110-070045-
CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-NORTH
SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY-
542 PM MDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARBON AND
NORTHWESTERN ALBANY COUNTIES UNTIL 645 PM MDT...

AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF DIFFICULTY...OR 46 MILES EAST OF
RAWLINS...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
BIG CHARLIE LAKES AROUND 645 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN
Local storm report, Jul 6, 5:48 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
548 PM MDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             7 WNW SIDNEY            41.17N 103.09W
07/06/2010  E1.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

            HEAVY RATE OF HAIL REPORTED.

&&

DSIUTA
Special weather statement, Jul 6, 5:51 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT TUE JUL 6 2010

NEZ002-003-070045-
BOX BUTTE NE-DAWES NE-
551 PM MDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES AND
NORTHEASTERN BOX BUTTE COUNTIES UNTIL 645 PM MDT...

AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
PINE RIDGE TO HEMINGFORD...AND MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
SAND CANYON AROUND 600 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:42 AM MDTFlash Flood WatchCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more23 hr
Jul 6, 4:33 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill57 min
Jul 6, 4:38 PM MDTSevere Thunderstorm WarningCYSCheyenne, Kimball43 min
Jul 6, 5:15 PM MDTTornado WarningCYSCheyenne, Kimball45 min
Jul 6, 5:30 PM MDTSevere Thunderstorm WarningCYSMorrill6 min
Jul 6, 5:55 PM MDTSevere Thunderstorm WarningCYSMorrill23 min

Nearby

Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.